MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56177
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an interventional procedure involving the left superficial femoral artery (sfa), a roadrunner uniglide hydrophilic wire guide's coating sheared off the wire.Contralateral access was obtained in the right femoral artery to target the left leg.The access site was not scarred; however, the proximal sfa was calcified and significantly stenosed/occluded.The bifurcation angle was normal.A cook sheath and the roadrunner wire, which was not altered prior to use, were advanced down to a cto (chronic total occlusion) ¿cap¿.The physician attempted to protrude through the cap; however, the sheath and wire were getting caught and would not advance.Another manufacturer¿s crossing catheter was also in place.The wire, catheter, and sheath were removed at the same time.As the devices were pulled out, the roadrunner wire¿s coating sheared off the wire.It is unknown if any of the wire¿s coating remained in the patient.The user also noted that a radiopaque band, believed to be from the other manufacturer¿s crossing catheter, remained in the patient.The physician checked the cook sheath under fluoroscopy after the sheath was removed from the patient, confirming that the sheath¿s radiopaque material was present on the sheath.The physician attempted to stent the circular radiopaque band, believed to be from the other manufacturer¿s catheter, against the wall of the sfa; however, the band ¿popped out¿ and went into the profunda.The access site was closed, and the case was aborted.One day after the procedure, the patient was reportedly doing well.The physician has planned follow-up ¿in the coming weeks.¿ the patient did not require additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an interventional procedure involving the left superficial femoral artery (sfa), a roadrunner uniglide hydrophilic wire guide's coating sheared off the wire.Contralateral access was obtained in the right femoral artery to target the left leg.The access site was not scarred; however, the proximal sfa was calcified and significantly stenosed/occluded.The bifurcation angle was normal.A cook sheath and the roadrunner wire, which was not altered prior to use, were advanced down to a cto (chronic total occlusion) ¿cap¿.The physician attempted to protrude through the cap; however, the sheath and wire were getting caught and would not advance.Another manufacturer¿s crossing catheter was also in place.The wire, catheter, and sheath were removed at the same time.As the devices were pulled out, the roadrunner wire¿s coating sheared off the wire.It is unknown if any of the wire¿s coating remained in the patient.The user also noted that a radiopaque band, believed to be from the other manufacturer¿s crossing catheter, remained in the patient.The physician checked the cook sheath under fluoroscopy after the sheath was removed from the patient, confirming that the sheath¿s radiopaque material was present on the sheath.The physician attempted to stent the circular radiopaque band, believed to be from the other manufacturer¿s catheter, against the wall of the sfa; however, the band ¿popped out¿ and went into the profunda.The access site was closed, and the case was aborted.One day after the procedure, the patient was reportedly doing well.The physician has planned follow-up ¿in the coming weeks.¿ the patient did not require additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Starting at approximately 26-centimeters from the distal end, the coating was coming off the wire, extending approximately 18.5-centimeters in length.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or component lots.A review of complaint history found no additional complaints for this lot number.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified and stenosed/occluded anatomy contributed to this event.The sheath and wire would not advance through the chronic total occlusion and reportedly became caught.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22179098
Report Number1820334-2025-00683
Device Sequence Number15780729
Product Code DQX
UDI-Device Identifier10827002561776
UDI-Public(01)10827002561776(17)271106(10)CI000190601
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56177
Device Catalogue NumberHPWAS-35-180
Device Lot NumberCI000190601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK G56236 FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; TERUMO NAVICROSS CROSSING CATHETER
Patient SexUnknown